Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 7, 2013, 1:48 PM CDT for Butler County, Sedgwick County, Kansas. It was in force for 57 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2013, 1:48 PM CDT (18:48 UTC)
- Expired
- Apr 7, 2013, 2:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 46 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 1:52 PM CDT | HAIL 1 | 3 N Rose Hill, KS | |
| Apr 7, 2:02 PM CDT | HAIL 1 | 3 W Augusta, KS | |
| Apr 7, 2:05 PM CDT | HAIL 0.75 | 5 S Andover, KS | |
| Apr 7, 2:09 PM CDT | HAIL 1 | Augusta, KS | |
| Apr 7, 2:10 PM CDT | HAIL 1 | 1 E Augusta, KS | |
| Apr 7, 2:20 PM CDT | HAIL 1.75 | 3 E Augusta, KS | GOLF BALL HAIL COVERING OLD HIGHWAY 54 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS53 KICT 071848
SVRICT
KSC015-173-071945-
/O.NEW.KICT.SV.W.0006.130407T1848Z-130407T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
148 PM CDT SUN APR 7 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSE HILL...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...TOWANDA...LEON...BENTON AND EL
DORADO LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 46 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 9686 3761 9652 3749 9717 3766 9731
TIME...MOT...LOC 1848Z 238DEG 37KT 3762 9711
HAIL...1.00IN
WIND...60MPH
$$
SMITH4 follow-up statements
138
WWUS53 KICT 071901
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT SUN APR 7 2013
KSC173-071909-
/O.CAN.KICT.SV.W.0006.000000T0000Z-130407T1945Z/
SEDGWICK KS-
201 PM CDT SUN APR 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3752 9711 3772 9716 3774 9715 3807 9686
3761 9652
TIME...MOT...LOC 1859Z 238DEG 37KT 3768 9699
$$
KSC015-071945-
/O.CON.KICT.SV.W.0006.000000T0000Z-130407T1945Z/
BUTLER KS-
201 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER COUNTY
UNTIL 245 PM CDT...
AT 158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUGUSTA...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 1:52 PM A TRAINED WEATHER SPOTTER
REPORTED 1 INCH HAIL 3 MILES NORTH OF ROSE HILL.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...AUGUSTA...TOWANDA...LEON AND EL DORADO LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 55 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3752 9711 3772 9716 3774 9715 3807 9686
3761 9652
TIME...MOT...LOC 1859Z 238DEG 37KT 3768 9699
HAIL...1.00IN
WIND...60MPH
$$
SMITH644
WWUS53 KICT 071913
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT SUN APR 7 2013
KSC015-071945-
/O.CON.KICT.SV.W.0006.000000T0000Z-130407T1945Z/
BUTLER KS-
213 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BUTLER
COUNTY UNTIL 245 PM CDT...
AT 207 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUGUSTA...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 2:08 PM A TRAINED WEATHER SPOTTER
REPORTED 1 INCH HAIL IN AUGUSTA.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...LEON AND EL DORADO LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 61 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3755 9700 3771 9708 3799 9681 3761 9652
TIME...MOT...LOC 1912Z 247DEG 37KT 3767 9688
HAIL...1.00IN
WIND...60MPH
$$
SMITH723
WWUS53 KICT 071922
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT SUN APR 7 2013
KSC015-071945-
/O.CON.KICT.SV.W.0006.000000T0000Z-130407T1945Z/
BUTLER KS-
222 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER COUNTY
UNTIL 245 PM CDT...
AT 216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 2:20 MULTIPLE REPORTS OF GOLF BALL
SIZED HAIL WERE REPORTED 4 MILES EAST OF AUGUSTA.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 73 AND 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3757 9694 3770 9701 3794 9678 3761 9652
TIME...MOT...LOC 1921Z 247DEG 37KT 3771 9677
HAIL...1.75IN
WIND...60MPH
$$
SMITH095
WWUS53 KICT 071932
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT SUN APR 7 2013
KSC015-071945-
/O.CON.KICT.SV.W.0006.000000T0000Z-130407T1945Z/
BUTLER KS-
232 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BUTLER
COUNTY UNTIL 245 PM CDT...
AT 230 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...AND
MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN BUTLER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3758 9683 3772 9691 3790 9674 3761 9652
TIME...MOT...LOC 1932Z 250DEG 33KT 3767 9675
HAIL...1.75IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:56 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 7, 12:56 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1256 PM CDT SUN APR 7 2013 .UPDATE... ISSUED AT 1155 AM CDT SUN APR 7 2013 CLOUDS BEGINING TO MIX OUT...CAUSING TEMPERATURES TO RISE RAPIDLY ACROSS CENTRAL KANSAS...THUS HAVE INCREASED HOURLY AND MAX TEMPERATURES UPWARD. DECREASING CLOUD COVER AND INCREASING MOISTURE TRANSPORT ARE LEADING TO INCREASING INSTABILITY. FOCUSING MECHANISM FOR AFTERNOON CONVECTION SOMEWHAT MURKY...WITH POSSIBLE BOUNDARY LEFT FROM MORNING SHOWERS GENERALLY FROM GBD TO SLN. LACK OF DISCERNABLE BOUNDARY ELSEWHERE...THUS ANY CONVECTION THAT FORMS WILL BE DRIVEN BY LOCALIZED ENHANCEMENT TO WAA AND MOIST ADVECTION. SF && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 300 AM CDT SUN APR 7 2013 CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS UPPER WAVE OVER NORTHERN NEVADA/SOUTHERN IDAHO RACING EASTWARD VIA ZONAL UPPER FLOW REGIME. THE ENVIRONMENT LOOKS CAPPED FOR SURFACE BASED ACTIVITY AND NOT SEEING ANY REAL GOOD LOW LEVEL CONVERGENCE...HOWEVER WARM AIR ADVECTION IN THE MID-LEVELS AHEAD OF APPROACHING PV WAVE SHOULD SPARK OFF SCATTERED ELEVATED SHOWERS/STORMS TODAY. ELEVATED INSTABILITY/SHEAR COMBO SUGGESTS A FEW STRONG STORMS TO POSSIBLY MARGINALLY SEVERE FOR THIS AFTERNOON/EVENING WITH HAIL BEING THE MAIN HAZARD. THIS ACTIVITY WILL MOVE NORTHEAST TONIGHT WITH A LULL IN THE ACTIVITY FOR MONDAY...AS SHORT WAVE RIDGING COMMENCES ALOFT. STILL THINK MODELS MIGHT BE A LITTLE OVER ZEALOUS ON QUALITY OF MOISTURE RETURN FOR MONDAY. GIVEN NO REAL LOW-LEVEL FOCUS AND STRONG CAPPING OVER THE REGION ON MONDAY WOULD EXPECT ANY AFTERNOON ACTIVITY TO DEVELOP OVER NORTHWEST KANSAS IN THE UPSLOPE REGIME. THE BETTER CHANCES OF THUNDERSTORMS FOR LATE MONDAY AFTERNOON/NIGHT WILL BE OVER CENTRAL KANSAS AND POINTS NORTH...AS LIFT AND MOISTURE TRANSPORT IS FAVORED NEAR WARM FRONT BOUNDARY. SEVERE WEATHER LOOKS MORE LIKELY ON TUESDAY AS MAIN UPPER WAVE MOVES TOWARDS THE CENTRAL PLAINS. THE MOST LIKELY MODE OF THUNDERSTORMS STILL SEEMS TO BE A LINE OF STRONG TO SEVERE THUNDERSTORMS MATERIALIZING TUESDAY AFTERNOON ALONG THE FRONT...AS DEEP MERIDIONAL TROUGHING AND STRONG UPPER DYNAMICS FAVOR LINEAR ACTIVITY. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 300 AM CDT SUN APR 7 2013 LINGERING PRECIPITATION FOR WEDNESDAY WITH POSSIBLE RAIN/SNOW MIXTURE EARLY WEDNESDAY MORNING FOR CENTRAL KANSAS...FOLLOWED BY MUCH COOLER TEMPERATURES FOR WEDNESDAY/THURSDAY AND WARMER WEATHER TO RETURN FOR NEXT WEEKEND. JAKUB && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1246 PM CDT SUN APR 7 2013 ISOLATED CONVECTION FORMING AT NOSE OF 35KT JET RIDING ALONG THE 295-300K SURFACE. SOME CAPPING STILL IN PLACE...SO NOT EXPECTING STORM TO BECOME TOO STRONG. SHORT TERM MODELS LACK CONSISTENCY IN DEVELOPING CONVECTION THIS AFTERNOON DUE TO LACK OF LOW LEVEL FOCUSING MECHANISM...SO DID NOT PUT ANY MORE THAN VCTS IN TAFS. BETTER LOW LEVEL MOISTURE SHOULD BEGIN ADVECTING INTO AREA BY LATE AFTERNOON...WITH MVFR CIGS ARRIVING AT KICT AND KHUT BY 21-22UTC. KSLN...KHUT AND KCNU LIKELY WILL SEE MVFR CIGS BY 00UTC. MODELS ALL SUGGEST THAT CIGS WILL LOWER INTO IFR CATEGORY BY LATE EVENING. STRONGER ISENTROPIC ASCENT DEVELOPS BY LATE EVENING...BUT AGAIN WHERE CONVECTION WILL DEVELOP AND TIMING IS SOMEWHAT IN QUESTION...SO INTRODUCED VCTS ONLY. SF && .FIRE WEATHER... ISSUED AT 646 AM CDT SUN APR 7 2013 GRASSLAND FIRE DANGER INDEX MAY BRIEFLY GO INTO THE VERY HIGH CATEGORY ON TUESDAY AFTERNOON OVER PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. HOWEVER PRECIPITATION MAY LIMIT THIS THREAT. WINDS MAY BE GUSTY AT TIMES. CONFIDENCE IN FORECAST IS NOT PARTICULARLY HIGH DUE TO MODEL UNCERTAINTY. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 58 75 60 / 30 40 10 30 HUTCHINSON 74 56 75 59 / 40 30 10 40 NEWTON 74 56 74 59 / 40 40 10 40 ELDORADO 73 58 74 60 / 40 40 10 30 WINFIELD-KWLD 72 58 76 61 / 40 30 10 20 RUSSELL 75 53 74 55 / 40 30 40 60 GREAT BEND 75 55 75 56 / 40 30 30 50 SALINA 74 55 72 58 / 40 50 30 60 MCPHERSON 75 56 74 58 / 40 40 20 50 COFFEYVILLE 73 59 74 62 / 40 40 10 20 CHANUTE 75 58 72 60 / 40 60 10 20 IOLA 76 58 72 60 / 40 70 10 30 PARSONS-KPPF 73 59 73 61 / 40 40 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 7, 1:25 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 125 PM CDT SUN APR 7 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 125 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THIS AFTERNOON AND EVENING...MAINLY FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 400. THE MAIN HAZARD FROM THESE STORMS WILL BE QUARTER TO GOLF BALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WEATHER CHANCES WILL CONTINUE ON MONDAY AND ESPECIALLY TUESDAY...AS A STRONG WEATHER SYSTEM MOVES OUT INTO THE CENTRAL PLAINS. LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY HOWEVER A FEW STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE. IN ADDITION...A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE AREA LATE TUESDAY AND EARLY WEDNESDAY...WITH RAIN POSSIBLY MIXING WITH SNOW BRIEFLY ACROSS PORTIONS OF CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT MAINLY DUE TO ONLY A FEW MARGINALLY SEVERE STORMS...HOWEVER ACTIVATION MAY BE NEEDED AREA WIDE ON TUESDAY AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SF
In the hours before
Special weather statement, Apr 7, 12:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1253 PM CDT SUN APR 7 2013
KSZ083-092-071815-
SEDGWICK-SUMNER-
1253 PM CDT SUN APR 7 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK AND SUMNER COUNTIES...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CONWAY SPRINGS...OR 19 MILES
NORTHWEST OF WELLINGTON...AND MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3735 9781 3749 9781 3785 9763 3760 9716
3729 9766
TIME...MOT...LOC 1752Z 232DEG 32KT 3743 9765
SMITHSpecial weather statement, Apr 7, 1:35 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 135 PM CDT SUN APR 7 2013 KSZ069-083-071930- BUTLER-SEDGWICK- 135 PM CDT SUN APR 7 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES... AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MCCONNELL AIR FORCE BASE...OR 7 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3806 9676 3755 9653 3748 9728 3766 9743 TIME...MOT...LOC 1835Z 238DEG 33KT 3762 9724 SMITH
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:53 PM CDT | Special Weather Statement | ICT | Sedgwick | 22 min |
| Apr 7, 1:35 PM CDT | Special Weather Statement | ICT | Butler | 55 min |
| Apr 7, 2:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 64 min |
| Apr 7, 3:07 PM CDT | Special Weather Statement | ICT | Woodson | 53 min |
| Apr 7, 3:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 66 min |
| Apr 7, 4:07 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 38 min |
| Apr 7, 4:14 PM CDT | Special Weather Statement | ICT | Saline | 31 min |
| Apr 7, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 31 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 62 min |
| Apr 7, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 44 min |
| Apr 7, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 53 min |
| Apr 7, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.